MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL TIP GUIDE WIRE 2.4MM; PASSER

SMITH & NEPHEW, INC. DRILL TIP GUIDE WIRE 2.4MM; PASSER
Catalog Number 014396
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).One 2.4 mm drill tipped passing pin was returned for evaluation.Visual assessment of the device confirmed the reported breakage.The passing pin has broken approximately.883 from its drill tipped end.The tip is damaged in a circular manner at the break area.The corresponding shaft is bent and is missing a segment of material at the location of the break.The shaft of the device is also damaged in a circular manner at several locations along its length.The condition of the device indicates it was subjected to excessive forces during use.Per the device instructions for use, under precautions: ¿as with any surgical instrument, careful attention should be made to assure that excessive force is not placed on the instrument.Excessive forces applied to the instrument can result in failure¿.No root cause related to the manufacturing process can be established.
 
Event or Problem Description
It was reported that, during an acl reconstruction procedure, the drill tip guide wire broke.The broken piece was removed from the body with a grasper.The surgery had been finished with the same device but was extended for 5 min more as consequence of the alleged malfunction.The patient, who had a hard bone quality, did not suffer any adverse event.

Brand Name
DRILL TIP GUIDE WIRE 2.4MM
Common Device Name
PASSER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8531974
Report Number1219602-2019-00437
Device Sequence Number16221288
Product Code HWQ
UDI-Device Identifier03596010374691
UDI-Public03596010374691
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K920621
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number014396
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2019
Initial Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1